A controversy: linking atypical femoral fractures to bisphosphonate therapy.
Аннотация
Several cases have been reported of unusual spontaneous fractures with minimal trauma in the subtrochanteric and diaphyseal areas of the femur linked to long-term bisphosphonate use. After encountering three such patients, we conducted a review of published cases. The average age of these individuals were 68 years and approximately 25% had received concomitant glucocorticoids. Histomorphometric bone biopsy studies performed in some individuals have suggested that severe suppression of bone turnover may be the underlying cause; however, cause and effect has not been firmly established. Moreover, population studies have found this type of fracture rare and not increased in patients who have received bisphosphonate treatment. Physicians should continue to use bisphosphonate agents as a primary treatment for osteoporosis.
Предметные рубрики MeSH
Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Ошибки и ограничения
История · было → стало
Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.
Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.